Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

17 month baby on valparin 200. EEG blood chromosomal tested normal. Should I stop medicine?

User rating for this question
Very Good
Answered by

Practicing since : 1974
Answered : 125 Questions
my baby(17 M0NTHS) is taking VALPARIN 200 liquid, why he had a seizures twice a day on 10 JULY 2012. But after EEG BLOOD CHROMOSOMAL TESTING the report is normal. Now we shouldn't stop VALPARIN ?
R/sir my email id is YYYY@YYYY
Please advice accordingly.
Posted Sun, 2 Sep 2012 in Brain and Spine
Answered by Dr. Pratap Sanchetee 16 hours later

Thanks for posting your query.

1 What I can make out is that your son had two attacks of seizures on 10 July 2012.

2 I am not sure what were the considerations with which valproate has been started. Weather seizure was related to systemic infection, fever or injury etc. As per your history, none of them is there.

3 But once it has been started, it is not advisable to stop it soon. A normal EEG is not a good guide for starting and stopping antiepileptic drugs.

4 I suggest you to discuss with your treating doctor about likely prognosis and consideration for stopping the drug.

Please do write back for follow up queries that you may have.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor